Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes episodes of atrial fibrillation?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4843 Questions
Question
I am in sporadic afib...had 3 cardio enversions done, taken medications and now a pacemaker and still in afib. What do you suggest?????
Fri, 13 Apr 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 30 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

Regarding your concern, I would explain that as you are experiencing recurrent episodes of atrial fibrillation, it would be advisable to be well anti-coagulated for avoiding potential cardio-embolic events (small thrombi originating from inside cardiac chambers [both atria] and traveling with blood flow to several organs).

You have to discuss with your attending doctor on the above recommendation for excluding potential contraindications (increased bleeding risk, etc.)

As you are actually on a permanent pacemaker therapy, it is likely you may be suffering from sick sinus syndrome. Coming to this point, it is necessary to perform a careful differential diagnostic workup of the etiologic cause (ischemic, degenerative, infectious, etc.)

In addition several medical tests are recommended:

- thyroid hormones level,
- blood electrolytes level,
- renal and liver function tests,
- fasting blood glucose level- complete blood count,
- PCR & ESR

An electrophysiological study is advisable and a comprehensive discussion about a possible cardiac ablation would be valuable.

You have to discuss with your doctor on the above mentioned issues.

Hope to have been helpful to you!

In case of any further questions, feel free to ask me again!

Kind regards,

Dr. Iliri

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor